Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What could be the cause of day time drowsiness in a diabetic ?

A male, post left hemispheric stroke 2 years ago, at 66 years old, fell and sustained a mild brain bleed about 1-2 months ago, that was considered non-life threatening and required no treatment, however is now having issues of falling asleep daily during the day. Also has diabetes and awakens 3-4 times at night to urinate, thus disrupting his sleep cycle , that may be contributing to this daytime sleepiness. After the stroke, and until recently, the daytime sleep issue was not a problem. He also was diagnosed with a fungal infection in his ears in the past month and is being treated with meds. What say you?
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello Judy

The patient seems to be having multiple problems as you have listed here.

In elderly people with multiple brain insults it is well known that minor disturbances in serum electrolytes, or any infection like a urinary or chest infection can lead to significant alteration in sensorium. Since he is Diabetic and having a fungal infection you need to get that treated plus look for any other source of infection like a urinary or chest infection and treat it effectively.

Also a Chronic Subdural Hemorrhage associated with the previous fall may be ruled out although it might be less likely.

Usually people post stroke with these symptoms respond well when the ongoing infection or alteration in electrolytes are taken care of. Hope this helps.

Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor